Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 13, 2000, 2:22 PM CDT for Jefferson County, Iowa. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 13, 2000, 3:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, IA
The radar
The Quad Cities radar (KDVN), 136 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:27 PM CDT | Thunderstorm Wind 53 E | Libertyville, IA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 131923 SVRMLI IAC101-132015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 222 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST IOWA * UNTIL 315 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES SOUTHWEST OF LIBERTYVILLE...OR 2 MILES EAST OF ELDON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... LIBERTYVILLE BY 230 PM CDT. FAIRFIELD BY 240 PM CDT. PERLEE BY 250 PM CDT. EAST PLEASANT PLAIN BY 300 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 PM CDT TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4091 9218 4092 9174 4115 9173 4116 9217 WOLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:45 AM CDT, 11 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 2:45 AM CDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 AM CDT TUE JUN 13 2000 DEEPENING TROUGH OVER THE ROCKIES IS EJECTING NUMEROUS SHORT WAVES ACROSS THE PLAINS. AT THE SURFACE...LOW PRESSURE IS CENTERED OVER WESTERN SD...EXTENDING SOUTHWARD INTO EASTERN CO. WARM FRONT STRETCHES ACROSS NEBRASKA TO SOUTH OF DES MOINES TO NEAR SPRINGFIELD IL. CONVECTION IS FIRING THIS MORNING ALONG AND AHEAD OF AN 850 WARM FRONT THAT DRAPES ACROSS SOUTHERN NEBRASKA THROUGH IOWA AND THEN INTO SOUTHERN ILLINOIS. CONVECTION OVER EASTERN NEBRASKA IS WEAKENING AS IT APPROACHES IOWA AND BY THE TIME IT GETS INTO EASTERN PORTIONS OF THE HAWKEYE STATE...SHOULD BE LITTLE BUT SHOWERS LEFT. THE UPPER TROUGH OVER THE WESTERN US WILL CONTINUE TO STRENGTHEN TODAY AND SHIFT ONLY VERY SLOWLY EAST. CHANCE FOR CONVECTION CONTINUES THROUGH TODAY FOR AREAS ALONG AND NORTH OF THE WARM FRONT IN OUR AREA. WARM FRONT IS EXPECTED TO LIFT NORTH THIS AFTERNOON...PUSHING THE BEST CHANCE OF PRECIP INTO OUR NORTHERN 2 TIERS OF COUNTIES. MODELS SHOW ANOTHER SHORT WAVE TREKKING INTO THE UPPER MS VALLEY THIS AFTERNOON...WHICH SHOULD FIRE SOME TSRA. MEANWHILE... ATMOSPHERE AHEAD OF THE SURFACE TROUGH TO OUR WEST IS MOIST AND UNSTABLE WITH 700 TO 500 DELTA T OF UP TO 24 IN WESTERN KANSAS. EXPECT TSTORMS/SQUALL LINE TO FORM ALONG THE FRONT DURING THE AFTERNOON AND MOVE INTO OUR AREA LATE THIS EVENING. WITH ONGOING PRECIP AND EXPECTED REDEVELOPMENT THIS AFTERNOON...WILL ISSUE FLASH FLOOD WATCH FOR TODAY FOR AREAS ALONG AND NORTH OF I-80. WATCH MAY NEED TO BE EXTENDED INTO TONIGHT DEPENDING ON WHERE THE WARM FRONT ENDS UP THIS AFTERNOON...BUT WILL LEAVE THAT FOR THE DAY SHIFT TO CONSIDER. SYSTEM IS SLOW TO MOVE OUT...WITH THE UPPER LOW REACHING THE GREAT LAKES LATE WEDNESDAY...SO CONTINUED HIGH POPS THROUGH WEDNESDAY. LOWER POPS WITH THE WRAP-AROUND WEDNESDAY NIGHT AND THURSDAY AS THE SYSTEM FILLS AND PICKS UP SPEED. SOMEWHERE BETWEEN THURSDAY AND FRIDAY WILL LOOK FOR A BRIEF LULL BEFORE THE NEXT WAVE DROPS DOWN OUT OF CANADA FRIDAY. .DVN... IA...FFA ALONG AND NORTH OF I-80. IL...FFA ALONG AND NORTH OF I-80. MO...NONE.
In the hours before
Local storm report, Jun 13, 9:48 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 AM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 AM WOODBINE IL SMALL STREAM FLOODING
06/13/00 JODAVIESS WATER UP TO A FOOT DEEP
WAS COVERING U.S.
HIGHWAY 20 BETWEEN
WOODBINE AND ELIZABETH.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0625 AM FREEPORT IL SMALL STREAM FLOODING
06/13/00 STEPHENSON U.S. HIGHWAY 20 WAS
CLOSED IN SPOTS DUE TO
WATER COVERING THE
ROAD. ROUTE 26 AT
MONTAGUE ROAD WAS
CLOSED...AND WATER
COVERED THE ROAD
BETWEEN YELLOW CREEK
AND HOLLYWOOD. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0630 AM BELLEVUE IA SMALL STREAM FLOODING
06/13/00 JACKSON SPRUCE CREEK WAS OUT OF
IT/S BANKS NEAR
BELLEVUE...FORCING SOME
RESIDENTS TO EVACUATE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 AM SAVANNA IL SMALL STREAM FLOODING
06/13/00 CARROLL SEVERAL COUNTY ROADS
COVERED IN WATER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:28 AM CDT | Flash Flood Warning | DVN | Clinton, Jackson | 4 hr |
| Jun 13, 1:00 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Washington | 45 min |
| Jun 13, 1:00 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 45 min |
| Jun 13, 1:04 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 41 min |
| Jun 13, 2:46 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 44 min |
| Jun 13, 3:30 PM CDT | Severe Thunderstorm Warning | DVN | Louisa | 45 min |
| Jun 13, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 49 min |
| Jun 13, 3:44 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 46 min |
| Jun 13, 4:00 PM CDT | Flash Flood Warning | DVN | Scott | 4 hr |
| Jun 13, 4:06 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 39 min |
| Jun 13, 4:30 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 45 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.